Advanced Test 1 - Advanced Test #1

Info iconThis preview shows pages 1–3. Sign up to view the full content.

View Full Document Right Arrow Icon
Advanced Test #1 Clinical manifestations of left-sided heart failure result from pulmonary congestion and decreased cardiac output. Manifestations include shortness of  breath, tachycardia, orthopnea, rales in the bases of both lungs, activity intolerance, fatigue, and weakness. Right-sided heart failure manifestations  result from the right ventricle's impaired ability to pump sufficient blood into the pulmonary circulation. These manifestations include ascites, nausea,  anorexia, abdominal distention, splenomegaly, liver enlargement and tenderness, peripheral edema, and elevated central venous pressure. 1 . A 60-year-old male with a history of angina pectoris complains of chest pain radiating to the neck and left arm. The nurse's best initial response is which of the following? Administer oxygen per nasal cannula Notify the physician Administer aspirin Administer sublingual nitroglycerin 2 . A nurse planning immediate postprocedure care for a client undergoing cardiac catheterization via the femoral artery would not include which of the following in the plan? Maintaining the client NPO Monitoring for bleeding under the sacral area Immobilizing the affected extremity in an extended position Assessing of pulses, color, sensation, and capillary refill distal to the access site frequently 3 . A 46-year-old male presents to the emergency department complaining of severe chest pain and shortness of breath. The client's ECG indicates an acute myocardial infarction, and intravenous streptokinase is ordered stat. The nurse administering the streptokinase would not include which of the following in the immediate management of this client? [ Hint ] Maintaining client's head of bed at least 45 degrees Monitoring vital signs every 15 minutes for the first hour, every 30 minutes for the next 2 hours, and every hour following Monitoring for hematoma formation and bleeding Maintaining continuous cardiac monitoring 4 . A female client with acute myocardial infarction complains of severe chest pain. The nurse administers an initial intravenous dose of 6 mg morphine. 2 to 4 mg of morphine may be administered every 5 minutes until the pain is relieved. 5 minutes later, the client rates the chest pain as the same as before the administration of the first dose of morphine. The client's vital signs are stable. The nurse's next appropriate action is which of the following? [ Hint ] Notify the physician Administer 2 mg of morphine
Background image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
Administer 4 mg of morphine Administer 6 mg of morphine 5 . A client in the intensive coronary care unit suddenly goes from a normal sinus rhythm with rare PVCs into sustained ventricular tachycardia. The nurse is preparing to administer lidocaine intravenously when the nurse notes the rhythm has changed to ventricular fibrillation, and no palpable or audible pulse is detected. Which of the following does the nurse immediately implement? [
Background image of page 2
Image of page 3
This is the end of the preview. Sign up to access the rest of the document.

This note was uploaded on 12/11/2011 for the course NA 123 taught by Professor Na during the Spring '10 term at Abraham Baldwin Agricultural College.

Page1 / 7

Advanced Test 1 - Advanced Test #1

This preview shows document pages 1 - 3. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online